Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

High blood sugar
avatar
cannonmisty posted:
Woke up this morning sugar was 276 four hours later 302 had two table spoons of peanut butter and some water in these four hours. What can I do to get it down.
Reply
 
avatar
flutetooter responded:
Drink lots of water, move around lot - lightly jog around the house, etc., call your doctor, go to the emergency room for an insulin injection if it get a lot worse, eat only protein (meat, cheese), but DO eat a snack amount. Your body pumps out sugar from the liver if you don't eat regular meals. Please post more information: what meds you are on?, insulin?, your regular fasting sugar?, your weight?, your daily activity/exercise?, what foods you normally eat?, how long you have been a diabetic?, what is your A1c?, what is your daily and meal carb grams allowance? what were hyesterday's numbers?

I think some posters here will say that 302 is not emergency room level unless it keeps going up, but we are not doctors. Some doctors send their patients to the ER at that level, so please call your doctor's office. At least that will give you some peace of mind, because stress will cause it to go up further.
If at first you don't succeed, try, try again!
 
avatar
auriga1 responded:
Agree with Flute. Many things could be going on here. Not enough information in your post, though.

I've had my BS go way up. I was sent to the ER because mine was 435 two hours after eating. They told me it was much higher than that right after eating.

There is really no way to bring it back down to normal quickly besides an insulin injection. If it keeps going up, please call your doctor. This can lead to a dangerous situation.

Can't comment on why it's going up on you. Infection, stress, not eating, etc.


Helpful Tips

SGLT2 Inhibitor effect
I just read an excellent discussion of SGLT2 inhibitors on DiabetesJournals.org, and felt motivated to pass on a heads-up on a possible ... More
Was this Helpful?
1 of 3 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.